Alert archive / New York / Freeze Warnings in 2013
Freeze Warning 1, NWS Buffalo, NY
NWS Buffalo, NY issued this freeze warning at May 13, 2013, 4:38 AM EDT for 11 counties in New York. It took effect at May 14, 2013, 12:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2013, 4:38 AM EDT (08:38 UTC)
- In effect from
- May 14, 2013, 12:00 AM EDT
- Expired
- May 14, 2013, 7:36 AM EDT
- In force
- 8 hr
- Issued by
- NWS Buffalo, NY
Counties Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY
The radar
The Buffalo radar (KBUF), 77 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 773 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
749 WWUS71 KBUF 130838 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 438 AM EDT MON MAY 13 2013 NYZ001>005-010-011-013-014-019-085-131645- /O.UPG.KBUF.FZ.A.0001.130514T0400Z-130514T1200Z/ /O.NEW.KBUF.FZ.W.0001.130514T0400Z-130514T1200Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE- GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...BUFFALO...BATAVIA...GENESEO...CANANDAIGUA... JAMESTOWN...ORCHARD PARK...SPRINGVILLE 438 AM EDT MON MAY 13 2013 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT TUESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATIONS...MOST OF WESTERN NEW YORK AND AREAS SOUTH OF LAKE ONTARIO...EXCLUDING WYOMING COUNTY...AND INTERIOR PORTIONS OF THE WESTERN SOUTHERN TIER. * TIMING...MIDNIGHT TONIGHT THROUGH EARLY TUESDAY MORNING. * TEMPERATURES...IN THE LOWER 30S. * IMPACTS...SUB-FREEZING TEMPERATURES HAVE THE POTENTIAL TO DAMAGE OR KILL UNPROTECTED SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ006-131645- /O.CON.KBUF.FZ.A.0001.130514T0400Z-130514T1200Z/ OSWEGO- INCLUDING THE CITY OF...OSWEGO 438 AM EDT MON MAY 13 2013 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY MORNING... * LOCATIONS...OSWEGO COUNTY * TIMING...MIDNIGHT TONIGHT THROUGH EARLY TUESDAY MORNING. * TEMPERATURES...IN THE LOW TO MID 30S. * IMPACTS...TEMPERATURES TONIGHT WILL DROP INTO THE LOW TO MID 30S. THERE REMAINS SOME UNCERTAINTY REGARDING WHETHER TEMPERATURES WILL DROP BELOW FREEZING. THE MOST LIKELY LOCATIONS TO SEE SUB-FREEZING TEMPERATURES OVERNIGHT WOULD BE ACROSS HIGHER ELEVATIONS ON THE TUG HILL PLATEAU WHILE THE LEAST LIKELY AREAS ARE AREAS NEAR LAKE ONTARIO. HOWEVER...IF SUCH TEMPERATURES OCCUR...THESE WILL LIKELY DAMAGE OR KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
5 follow-up statements
946 WWUS71 KBUF 131640 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1240 PM EDT MON MAY 13 2013 NYZ006-140045- /O.UPG.KBUF.FZ.A.0001.130514T0400Z-130514T1200Z/ /O.EXA.KBUF.FZ.W.0001.130514T0400Z-130514T1200Z/ OSWEGO- INCLUDING THE CITY OF...OSWEGO 1240 PM EDT MON MAY 13 2013 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS UPGRADED A FREEZE WATCH TO A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT TUESDAY. * LOCATIONS...OSWEGO COUNTY. * TIMING...MIDNIGHT TONIGHT THROUGH EARLY TUESDAY MORNING. * TEMPERATURES...IN THE LOWER 30S. * IMPACTS...SUB-FREEZING TEMPERATURES HAVE THE POTENTIAL TO DAMAGE OR KILL UNPROTECTED SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ001>005-010-011-013-014-019-085-140045- /O.CON.KBUF.FZ.W.0001.130514T0400Z-130514T1200Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE- GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...BUFFALO...BATAVIA...GENESEO...CANANDAIGUA... JAMESTOWN...ORCHARD PARK...SPRINGVILLE 1240 PM EDT MON MAY 13 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT TUESDAY... * LOCATIONS...MOST OF WESTERN NEW YORK AND AREAS SOUTH OF LAKE ONTARIO...EXCLUDING WYOMING COUNTY...AND INTERIOR PORTIONS OF THE WESTERN SOUTHERN TIER. * TIMING...MIDNIGHT TONIGHT THROUGH EARLY TUESDAY MORNING. * TEMPERATURES...IN THE LOWER 30S. * IMPACTS...SUB-FREEZING TEMPERATURES HAVE THE POTENTIAL TO DAMAGE OR KILL UNPROTECTED SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$
016 WWUS71 KBUF 131954 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 354 PM EDT MON MAY 13 2013 NYZ001>006-010-011-013-014-019-085-140400- /O.CON.KBUF.FZ.W.0001.130514T0400Z-130514T1200Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...GENESEO... CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 354 PM EDT MON MAY 13 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT TUESDAY... * LOCATIONS...MOST INLAND LOCATIONS OF WESTERN NEW YORK AND AREAS SOUTH OF LAKE ONTARIO...EXCLUDING WYOMING COUNTY...AND INTERIOR PORTIONS OF THE WESTERN SOUTHERN TIER. * TIMING...MIDNIGHT TONIGHT THROUGH EARLY TUESDAY MORNING. * TEMPERATURES...IN THE LOWER 30S. * IMPACTS...SUB-FREEZING TEMPERATURES HAVE THE POTENTIAL TO DAMAGE OR KILL UNPROTECTED SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$
779 WWUS71 KBUF 140236 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1036 PM EDT MON MAY 13 2013 NYZ001>006-010-011-013-014-019-085-141045- /O.CON.KBUF.FZ.W.0001.130514T0400Z-130514T1200Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...GENESEO... CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 1036 PM EDT MON MAY 13 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * LOCATIONS...MOST INLAND LOCATIONS OF WESTERN NEW YORK AND AREAS SOUTH OF LAKE ONTARIO...EXCLUDING WYOMING COUNTY...AND INTERIOR PORTIONS OF THE WESTERN SOUTHERN TIER. * TIMING...MIDNIGHT TONIGHT THROUGH EARLY TUESDAY MORNING. * TEMPERATURES...IN THE LOWER 30S. * IMPACTS...SUB-FREEZING TEMPERATURES HAVE THE POTENTIAL TO DAMAGE OR KILL UNPROTECTED SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$
906 WWUS71 KBUF 140839 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 439 AM EDT TUE MAY 14 2013 NYZ001>006-010-011-013-014-019-085-141200- /O.CON.KBUF.FZ.W.0001.000000T0000Z-130514T1200Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...GENESEO... CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 439 AM EDT TUE MAY 14 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * LOCATIONS...MOST INLAND LOCATIONS OF WESTERN NEW YORK AND AREAS SOUTH OF LAKE ONTARIO...EXCLUDING WYOMING COUNTY...AND INTERIOR PORTIONS OF THE WESTERN SOUTHERN TIER. * TIMING...THROUGH EARLY THIS MORNING. * TEMPERATURES...IN THE LOWER 30S. * IMPACTS...SUB-FREEZING TEMPERATURES HAVE THE POTENTIAL TO DAMAGE OR KILL UNPROTECTED SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ SMITH
447 WWUS71 KBUF 141136 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 736 AM EDT TUE MAY 14 2013 NYZ001>006-010-011-013-014-019-085-141245- /O.CAN.KBUF.FZ.W.0001.000000T0000Z-130514T1200Z/ NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...GENESEO... CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE 736 AM EDT TUE MAY 14 2013 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FREEZE WARNING. TEMPERATURES ARE QUICKLY RISING ABOVE FREEZING THIS MORNING. $$ SMITH
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this freeze warning went out at May 13, 2:16 AM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, May 13, 2:16 AM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
216 AM EDT MON MAY 13 2013
.SYNOPSIS...
AN UNSEASONABLY COOL CANADIAN AIR MASS WILL CONTINUE TO PUSH INTO
WESTERN AND CENTRAL NEW YORK THROUGH MONDAY. THIS WILL RESULT IN
LAKE EFFECT PRECIPITATION TONIGHT BEFORE DISSIPATING ON MONDAY.
FROST AND FREEZE CONDITIONS ARE EXPECTED MONDAY NIGHT AS HIGH
PRESSURE SETTLES OVER THE REGION. HIGH PRESSURE CONTINUES TO
PREVAIL TUESDAY WITH MODERATING TEMPERATURES EXPECTED BY MID WEEK.
&&
.NEAR TERM /THROUGH TODAY/...
WIND GUSTS ARE STARTING TO SUBSIDE AS DARKNESS FALLS AND SURFACE
WINDS DECOUPLE FROM THE UPPER BOUNDARY LAYER. WILL STILL SEE WINDS
SUFFICIENT TO KEEP THE TEMPS ABOVE FREEZING FOR MOST OF THE LOWER
ELEVATIONS.
LAKE EFFECT PARAMETERS RAMP UP TONIGHT AS WELL ALIGNED WESTERLY FLOW
REGIME DEVELOPS. 850 MB TEMPERATURES NEARING -9C WILL GENERATE MORE
THAN ADEQUATE OVER-LAKE INSTABILITY. BOUNDARY LAYER TEMPERATURES NOT
COLD ENOUGH INITIALLY...BUT THERE SHOULD BE ENOUGH COOLING LATER
TONIGHT TO SEE A CHANGE OVER TO ALL SNOW OVER THE HIGHER TERRAIN OF
THE TUG HILL AND THE SOUTHERN TIER. PROBABLY LOOKING AT JUST A
NOMINAL COATING OF LESS THAN A HALF INCH ACROSS THE HIGHEST HILLTOPS
OF THE SOUTHERN TIER...BUT A 1-3 INCH ACCUMULATION OVER THE TUG HILL
LOOKS QUITE POSSIBLE.
MONDAY...THE STACKED LOW IS FORECAST TO EASE IT/S WAY EASTWARD.
MOISTURE WILL GRADUALLY THIN OUT AND THIS WILL ALLOW LAKE EFFECT
PRECIPITATION TO WEAKEN. STILL A HINT OF THE COLD POOL ALOFT
HANGING BACK ACROSS THE REGION WHICH WILL ALLOW FOR SOME SCATTERED
DIURNALLY INDUCED SHOWERS TO DEVELOP. ANOTHER COOL DAY WITH HIGHS
IN THE MID 40S TO LOWER 50S.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
ANY LINGERING ISOLATED DIURNALLY-DRIVEN SHOWERS WILL DIE OUT FAIRLY
QUICKLY MONDAY EVENING WITH THE LOSS OF HEATING AND INCREASING
SUBSIDENCE/DRYING AS HIGH PRESSURE BUILDS EAST ACROSS THE LOWER
LAKES REGION. THIS FEATURE WILL BECOME ANCHORED ACROSS THE REGION
DURING THE SECOND HALF OF THE NIGHT WHILE BRINGING LIGHTENING WINDS
AND CLEARING SKIES...BEFORE SOME CIRRUS BEGINS TO INCREASE ACROSS
THE FAR WESTERN COUNTIES LATE AS SOME WEAK WARM AIR ADVECTION BEGINS
ALOFT. WITH A VERY CHILLY AND DRY AIRMASS IN PLACE...ALL OF THIS
WILL ALLOW FOR STRONG RADIATIONAL COOLING...WITH ALL AREAS EXCEPT
THE IMMEDIATE LAKESHORES HIGHLY LIKELY TO SEE LOW TEMPERATURES IN
THE MID 20S TO LOWER 30S. FOR THIS REASON...WE WILL ISSUE A FREEZE
WATCH FOR ALL AREAS WHERE THE GROWING SEASON HAS ALREADY STARTED...
WHICH INCLUDES ALL AREAS OUTSIDE OF WYOMING/CATTARAUGUS/ALLEGANY/
JEFFERSON/LEWIS COUNTIES.
TUESDAY AND TUESDAY NIGHT...THE PERSISTENT UPPER LOW THAT BROUGHT
THE CHILLY CONDITIONS OF THE PREVIOUS FEW DAYS WILL FINALLY LIFT OUT
INTO THE CANADIAN MARITIMES AND GIVE WAY TO INCREASING RIDGING
ALOFT...WHILE THE AFOREMENTIONED SURFACE RIDGE SLOWLY DRIFTS FROM
NEW YORK STATE INTO NEW ENGLAND. THE COMBINATION OF RISING HEIGHTS
AND THE RESULTING WARM AIR ADVECTION PATTERN WILL HELP START TO SEND
OUR TEMPS BACK UPWARD...HOWEVER WITH 850 MB READINGS LINGERING
WITHIN A DEGREE OR TWO OF 0C ON TUESDAY...EXPECT MOST AREAS TO STILL
SEE READINGS CONFINED TO THE MID AND UPPER 50S...WITH MILDER LOWS IN
THE MID 30S TO MID 40S THEN FOLLOWING FOR TUESDAY NIGHT. IN TERMS OF
PRECIPITATION CHANCES...BELIEVE THAT TUESDAY SHOULD REMAIN ENTIRELY
DRY WITH OUR REGION UNDER THE INFLUENCE OF RIDGING AT ALL LEVELS.
TUESDAY NIGHT WILL LIKELY BE MOSTLY DRY AS WELL...EXCEPT ACROSS
CHAUTAUQUA COUNTY WHERE AN APPROACHING WARM FRONTAL ZONE MAY
GENERATE A SHOWER OR TWO LATE. AT THIS POINT...DO NOT BELIEVE THE
MORE AGGRESSIVE NAM WHICH IS MUCH FASTER AT BRINGING THIS SHOWER
THREAT INTO FAR WESTERN NEW YORK BY TUESDAY EVENING...AS THIS LOOKS
WAY OVERDONE COMPARED TO THE DRIER GFS/ECMWF/GEM SOLUTIONS...WHICH
ARE TYPICALLY MUCH MORE RELIABLE AT THE 48-72 HOUR TIME FRAME.
ON WEDNESDAY...THE SHORT AND MEDIUM RANGE GUIDANCE REMAINS IN GOOD
AGREEMENT THAT THE WARM FRONTAL BOUNDARY TO OUR WEST WILL GRADUALLY
PUSH EAST ACROSS OUR REGION. THIS FEATURE WILL BE ACCOMPANIED BY A
STRONG SURGE OF WARM AIR ADVECTION AND INCREASED MOISTURE FORCED BY
ONE OR MORE 30-40 KT LOW LEVEL JET SEGMENTS...WHICH WHEN COUPLED
WITH INCREASING ELEVATED INSTABILITY SHOULD BE ENOUGH TO GENERATE
SOME SCATTERED CONVECTION...WHICH WILL THEN GRADUALLY DIMINISH FROM
WEST TO EAST WEDNESDAY NIGHT AS THE FRONT SLIDES OFF TO OUR EAST.
WILL CONTINUE TO CARRY SOME CHANCE POPS TO COVER ALL OF THIS...
THOUGH HAVE BUMPED THESE UP TO THE HIGHER END OF THE CHANCE RANGE
FOR WEDNESDAY GIVEN THE SUPPORTING FACTORS MENTIONED ABOVE.
IN TERMS OF TEMPS...WEDNESDAY AND WEDNESDAY NIGHT WILL FEATURE A
RETURN TO MUCH WARMER AND MORE SEASONABLE READINGS GIVEN THE OVERALL
WARM AIR ADVECTION PATTERN...WITH HIGHS EXPECTED TO RANGE FROM THE
UPPER 60S TO LOWER-MID 70S WEDNESDAY...AND MILDER LOWS IN THE
LOW-MID 50S THEN FOLLOWING FOR WEDNESDAY NIGHT.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
IN THE EXTENDED PERIOD...A MUCH MORE DE-AMPLIFIED AND LARGELY ZONAL
FLOW WILL DOMINATE THE WEATHER ACROSS NORTH AMERICA. FOR OUR REGION
THIS WILL RESULT IN A CONTINUATION OF MUCH WARMER TEMPERATURES...
ALONG WITH SOMEWHAT UNSETTLED CONDITIONS AT POINTS AS A FRONTAL ZONE
WILL LIKELY WAVER ACROSS THE GREAT LAKES AND NORTHEAST. USING A
ROUGH CONSENSUS OF THE GFS/ECMWF AND WPC GUIDANCE AS A GUIDE...THE
BULK OF ANY SHOWER AND THUNDERSTORM CHANCES APPEAR TO COME IN THE
FRIDAY-SATURDAY TIME FRAME...WITH THURSDAY AND SUNDAY BOTH TENDING
TO BE A BIT DRIER. OTHERWISE... WARMER TEMPS WILL CONTINUE AS
MENTIONED ABOVE...WITH DAYTIME HIGHS REACHING INTO THE 70S EACH
DAY...AND NIGHTTIME LOWS GENERALLY RANGING IN THE UPPER 40S TO MID
50S.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
LAKE EFFECT SHOWERS TO CONTINUE TO IMPACT AREAS DOWNWIND OF LAKES
ERIE AND ONTARIO WITH MAIN ACTIVITY BEING FOUND ACROSS THE NORTH
COUNTRY EAST OF LAKE ONTARIO WITH MVFR CIGS. EXPECT ACTIVITY EAST OF
LAKE ERIE TO DIMINISH AFTER DAYBREAK AS FLOW VEERS WNW WHILE IT WILL
LIKELY HOLD ON EAST OF LAKE ONTARIO AT LEAST THROUGH THE MORNING
HOURS WITH MVFR CONDITIONS. WITH REGARDS TO PRECIP TYPE IN LES
SHOWERS...EXPECT RAIN TO MIX WITH SLEET/SNOW AT TIMES WITH A CHANGE
OVER TO ALL SNOW POSSIBLE ACROSS THE HIGHEST TERRAIN OF THE TUG HILL
PLATEAU AND WESTERN SOUTHERN TIER.
OTHERWISE...EXPECT VFR CIGS TO PREVAIL THROUGH THE REST OF THE NIGHT
AND THROUGH THE DAY ON MONDAY. WITH THE UPPER LEVEL TROUGH AXIS
STILL OVERHEAD...THERE IS A CHANCE OF A FEW DIURNALLY DRIVEN SHOWERS
DEVELOPING THIS AFTERNOON THOUGH CHANCES ARE LOW ENOUGH TO WARRANT
LEAVING OUT OF THE TAF FOR NOW. THE COLD AIR ALOFT AND BRISK FLOW
WILL ALLOW FOR GUSTY WESTERLY WINDS...THOUGH GUSTS SHUOLD NOT BE AS
STRONG AS WE HAVE SEEN IN THE LAST 24 HOURS...GENERALLY 20 TO 25
KNOTS AT MOST.
EXPECT CLOUD COVER TO DISSIPATE AND WINDS TO DIMINISH AFTER 00Z TUE
AS HIGH PRESSURE BUILDS IN ACROSS THE REGION FROM THE WEST.
OUTLOOK...
MONDAY...MAINLY VFR WITH A CHANCE OF AFTERNOON SHOWERS.
TUESDAY...VFR.
WEDNESDAY...MOSTLY VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.
THURSDAY...VFR.
FRIDAY...MOSTLY VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.
&&
.MARINE...
STRONG WINDS WILL CONTINUE ON THE LOWER LAKES TONIGHT AND MONDAY...
WITH A FEW GALE FORCE WINDS GUSTS INTO THIS EVENING.
WINDS WILL BEGIN TO DIMINISH BY MONDAY EVENING AS HIGH PRESSURE
BUILDS ACROSS THE REGION. WINDS WILL EVENTUALLY BACK TO THE SOUTH ON
TUESDAY AS THE AXIS OF THE HIGH PRESSURE RIDGE SHIFTS TO THE EAST
COAST AHEAD OF AN APPROACHING WARM FRONT.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FREEZE WATCH FROM LATE TONIGHT THROUGH TUESDAY MORNING FOR
NYZ001>006-010-011-013-014-019-085.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR LEZ020-
040-041.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
LOZ030-042>045.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
SLZ022-024.
&&
SYNOPSIS...TMA
NEAR TERM...TMA/WCH
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...WOOD
MARINE...TMAHazardous weather outlook, May 12, 3:33 PM EDT, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 333 PM EDT SUN MAY 12 2013 NYZ007-008-012-020-021-131945- JEFFERSON-LEWIS-WYOMING-CATTARAUGUS-ALLEGANY- 333 PM EDT SUN MAY 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>006-010-011-013-014-019-085-131945- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE- 333 PM EDT SUN MAY 12 2013 ...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-131945- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 333 PM EDT SUN MAY 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Freeze Warnings in New York, 2013Every freeze warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.